Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this freeze warning at Oct 15, 2021, 1:48 PM CDT for 7 counties in Texas. It took effect at Oct 16, 2021, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 1:48 PM CDT (18:48 UTC)
- In effect from
- Oct 16, 2021, 4:00 AM CDT
- Expired
- Oct 16, 2021, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS74 KLUB 151848 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 148 PM CDT Fri Oct 15 2021 TXZ023-024-029-030-034-152000- /O.CAN.KLUB.FZ.A.0003.211016T0800Z-211016T1400Z/ Swisher-Briscoe-Hale-Floyd-Hockley- Including the cities of Tulia, Quitaque, Lockney, Silverton, Floydada, Levelland, Sundown, Plainview, Hale Center, and Happy 148 PM CDT Fri Oct 15 2021 ...FREEZE WATCH IS CANCELLED... Although cold temperatures are expected for Saturday morning, a freeze is not expected at this time. $$ TXZ021-022-027-028-033-039-160300- /O.UPG.KLUB.FZ.A.0003.211016T0800Z-211016T1400Z/ /O.NEW.KLUB.FZ.W.0003.211016T0900Z-211016T1300Z/ Parmer-Castro-Bailey-Lamb-Cochran-Yoakum- Including the cities of Farwell, Littlefield, Denver City, Plains, Bovina, Whiteface, Friona, Muleshoe, Amherst, Morton, Dimmitt, Hart, and Olton 148 PM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Bailey, Cochran, Lamb, Yoakum, Castro and Parmer Counties. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 01
1 follow-up statement
443 WWUS74 KLUB 160306 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1006 PM CDT Fri Oct 15 2021 TXZ034-161300- /O.EXA.KLUB.FZ.W.0003.211016T0900Z-211016T1300Z/ Hockley- Including the cities of Levelland and Sundown 1006 PM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Hockley County. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TXZ021-022-027-028-033-039-161300- /O.CON.KLUB.FZ.W.0003.211016T0900Z-211016T1300Z/ Parmer-Castro-Bailey-Lamb-Cochran-Yoakum- Including the cities of Farwell, Littlefield, Denver City, Plains, Bovina, Whiteface, Friona, Muleshoe, Amherst, Morton, Dimmitt, Hart, and Olton 1006 PM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...The extreme southwestern Texas Panhandle and portions of the South Plains. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 30
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Oct 15, 12:49 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 15, 12:49 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1249 PM CDT Fri Oct 15 2021 .AVIATION... VFR will continue through the TAF period. && PREV DISCUSSION... /issued 326 AM CDT Fri Oct 15 2021/ SHORT TERM... The leading edge of a surface cold front is just now (3:30am) passing through the southern portion of our CWA toward the I20 corridor. As the base of the upper level trough gradually shifts east during the day today, gradient forcing will enhance cold air advection across the region throughout the day. Steady northerly surface winds between 15-20MPH will persist through the morning and into the afternoon, gradually easing by early evening after sunset. Highs will generally be in the low to mid 60s in most spots, a little warmer across the southern Rolling Plains. Once the winds begin to ease, temperatures will continue to drop tonight into early Saturday morning. Light winds and clear skies will result in enhanced radiational cooling, with some locations seeing temperatures drop to or slightly below freezing, especially across the western South Plains and southern Texas Panhandle. A Freeze Watch is in effect for these locations from late tonight into early Saturday morning. LONG TERM... A modest warming trend will commence this weekend as upper level ridging moves overhead, although increases in heights and thicknesses will be slight. Further warming will occur Monday and Tuesday as upper level low moves across the Great Basin to the Colorado/Wyoming Rocky Mountains and low level veers toward the west/southwest. Once this low moves onto the Plains a cold front will move south to the forecast area. The only significant question this morning revolves around the amount of energy will be in the southern branch of split upper level flow as the aforementioned northern branch low moves eastward. Will continue to side toward the drier solutions that have minimal energy to the west in large part as this end of the range of solutions has been the more consistent one the last several runs. && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Saturday morning for TXZ021>024-027>030-033-034-039. && 01
Hazardous weather outlook, Oct 15, 3:21 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 321 AM CDT Fri Oct 15 2021 TXZ021>044-160830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 321 AM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A frost or light freeze is forecast to occur late tonight across the northern and western South Plains as well as the extreme southwestern Panhandle. A Freeze Watch is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.